Skip to Main Content

Conformal Geometry and Dynamics

Published by the American Mathematical Society since 1997, the purpose of this electronic-only journal is to provide a forum for mathematical work in related fields broadly described as conformal geometry and dynamics. All articles are freely available to all readers and with no publishing fees for authors.

ISSN 1088-4173

The 2020 MCQ for Conformal Geometry and Dynamics is 0.49.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.


Constructing subdivision rules from rational maps
HTML articles powered by AMS MathViewer

by J. W. Cannon, W. J. Floyd and W. R. Parry
Conform. Geom. Dyn. 11 (2007), 128-136
Published electronically: August 14, 2007


This paper deepens the connections between critically finite rational maps and finite subdivision rules. The main theorem is that if $f$ is a critically finite rational map with no periodic critical points, then for any sufficiently large integer $n$ the iterate $f^{\circ n}$ is the subdivision map of a finite subdivision rule. This enables one to give essentially combinatorial models for the dynamics of such iterates.
Similar Articles
  • Retrieve articles in Conformal Geometry and Dynamics of the American Mathematical Society with MSC (2000): 37F10, 52C20, 57M12
  • Retrieve articles in all journals with MSC (2000): 37F10, 52C20, 57M12
Bibliographic Information
  • J. W. Cannon
  • Affiliation: Department of Mathematics, Brigham Young University, Provo, Utah 84602
  • Email:
  • W. J. Floyd
  • Affiliation: Department of Mathematics, Virginia Tech, Blacksburg, Virginia 24061
  • MR Author ID: 67750
  • Email:
  • W. R. Parry
  • Affiliation: Department of Mathematics, Eastern Michigan University, Ypsilanti, Michigan 48197
  • MR Author ID: 136390
  • Email:
  • Received by editor(s): March 15, 2007
  • Published electronically: August 14, 2007
  • Additional Notes: This work was supported in part by NSF research grants DMS-0104030 and DMS-0203902.
  • © Copyright 2007 American Mathematical Society
    The copyright for this article reverts to public domain 28 years after publication.
  • Journal: Conform. Geom. Dyn. 11 (2007), 128-136
  • MSC (2000): Primary 37F10, 52C20; Secondary 57M12
  • DOI:
  • MathSciNet review: 2329140